Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Medication And Stomach Bloating

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...body that might be harmful. The Gut and HIV HIV, HIV medications, and HIV-related conditions can all cause problems in the gut. HIV The gut is the site of hidden reservoirs (pockets) of HIV, even if you take HIV drugs. HIV causes damage to the lining of the intestines as it infects the many immune cells present there. Research is going on to understand how HIV behaves in the gut and how to develop drugs to target HIV there. ...
Ask the Experts

Bloating stomach

After using ARV's for a year, i have experienced fat loss around my butts and hips but my stomach is becoming bigger or bloating. What should i do to regain my figure or is it gonna be like this for the rest of my life?
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...HIV medications have different side effect profiles. Protease inhibitors tend to more likely to produce abdominal bloating and fat Read more »

Stomache Fat/Bloating

My boyfriend who is +ve has been on a variety of meds for about 25 years now and he a particularly a large stomach - he wants to lose weight and although this has made a slight difference - if it is meds related can this be reduced with diet - he...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...First of all find out the following:1- His LDL and HDL levels and triglycerides2- His liver functions and hep a,b,c tests3- His HIV medications and other medications4- His list of foods that he eats in a normal day5- Any exercise?6- Any alcohol... Read more »

Stomach Bloating..

Hi, Im 39 male and I have been on efavirenz, tenofovir disoproxil fumarate and lamivudine for close to a year. I seem to be tolerating it quite well until about 3 days ago, I started to have stomach bloating and reduced appetite. Is it possible to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Many conditions can cause bloating many not related to HIV infection or meds. Food sensitivities (such as lactose or gluten intolerance), infections (such as H pylori), stress, gall bladder Read more »

bloating

I have been HIV+ for over 11 years now, but just recently started my first regiment of medication. My doctor suggested a combination of Sustiva and combivir. Although i had a bad initial reaction to Sustiva but have adjusted. Now I seem to feel...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...Any HIV med can cause GI side effects. Sustiva can cause bloating or increased gas. It would be unusual to show a true weight gain so Read more »
Articles
AIDS InfoNet

Side Effects

...Gets Side Effects? Most people taking antiretroviral medications (ARVs) have some side effects.In general, higher amounts of drugs cause more side effects. Ifyou are smaller than average, you might experience more side effects.Also, if your body... Read more »
AIDS InfoNet

Silymarin (Milk Thistle)

...harmful substances out of liver cells. Milk thistle can help prevent or reverse liver damage caused by alcohol, recreational drugs, pesticides, some poisons, or hepatitis. Silymarin has been used (especially in Europe) to treat hepatitis, liver... Read more »
AIDS InfoNet

Indinavir (Crixivan)

...Should Take It? What About Drug Resistance? How Is It Taken? What Are the Side Effects? How Does It React With Other Drugs? What Is Indinavir? Indinavir is a drug used as part of antiretroviral therapy (ART). It is also called... Read more »
AIDSinfo

An Overview of Kaletra (Lopinavir/Ritonavir)

...medicine called a protease inhibitor (PI). PIs act by blocking protease, a protein that HIV needs to make more copies of itself. HIV/AIDS-Related Uses Lopinavir/ritonavir in capsule and oral solution form was approved by the FDA on September... Read more »
Connect With Others

Please help me, i am DESPERATE!!!!!

Posted by snake, 2 Replies
...one please give me an advised on weather im going to test positive, it's been nine weeks since i had a possible exposure to HIV since i had unprotected sex (condom broke) with a guy of unknown status back on December 9th 2009, a few days later... Read more »

IS THERE SUCH THING AS HIV-NEGATIVE AIDS?

Posted by bura, 3 Replies
As per the title, is there really such a thing? Read more »

2 years later

Posted by Anonymous, 4 Replies
After a 2 yr. neg. elisa my symptoms still have me worried. Besides all the other symptoms that I convinced myself were from stress, this last symptom has me worried. My breast have gotten huge along with my stomach. Sometimes I think and know I... Read more »

Chronic Tonsil Cheese

Posted by brent4861, 10 Replies
...throat isn't sore and I was surprised. I went online to google.com to search and found out that kids get this and people with AIDS. This isn't able to be affected by antibiotic at all times cause it hides or something like that. I called my... Read more »